A minor annoyance!

  • 8 replies
  • 24 subscribers
  • 465 views

Hi!

I have stage 2b cervical cancer and chemoradiation starts in a fortnight. About 6 weeks ago I had a very painful colposcopy and since then I have a watery, but sticky, discharge. I know this isn’t much to moan about, but it’s driving me mad! I have to wear a pad and knickers even at night and - perhaps as a result - I now have a boil-type lump in my vulva (have got antibiotics and am seeing GP tomorrow). Is this discharge common? And how soon after the chemoradiation  will it stop? I’m desperate for underwear-free nights again!  

  • Hi 

    I certainly had discharge as one of my symptoms, but don’t remember if/when it stopped. I was more concerned about my bleeding, which did stop 2 weeks into treatment. I too would love underwear free nights, but that’s never going to be an option for me unfortunately! I’m not sure how much the gp will be able to advise on this, and it might be better to check next time you see your consultant when you start your treatment as they will have more experience. Hopefully some of the other ladies will pop in to add their experiences too. How are you feeling about treatment starting?

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Thanks for your swift reply, Sarah, I appreciate it!  I’m very sorry you don’t have knicker-free nights anymore x

    I’m not sure what I’m feeling about the start of the treatment. I’m happy to be getting 3 months off work (even though I do like my job) but I’m worried I will forget all the  instructions.  And I am concerned about being sick and having diarrhoea, so I will have to take immodium and then being constipated for the radiotherapy…

    agatha xx

  • It’s not a given that you will be sick or have diarrhoea-not everyone does. I wasn’t sick once during treatment, but yes, I did have the runs. I could count on one hand the number of times I ever took Imodium, so I was never constipated at all through treatment. 

    The best thing you can do is try not to anticipate problems which might never happen, as we are all different and some ladies do sail through everything with little in the way of any side effects. If you are on Cisplatin chemotherapy, it’s a low dose given to enhance the effects of radiotherapy, so you may not notice any side effects at all from it. When you say you are worried about forgetting instructions, do you mean instructions for going through treatment? 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Yes, I don’t seem to have retained much I have been told!   They give so much information verbally that even though I know it’s important, it’s too much to remember. 

    Thats good news about the chemo not necessarily making you feel terrible. I haven’t been given any info about the chemo yet. 

    thank you! 
    xx

  • I hope you’ll find, as I did, that the nursing staff will keep you right! The staff in radiotherapy will tell you exactly what to do and when, and will gently adjust you on the table to ensure you are in exactly the right position for the treatment each day. The chemo nurses will do everything while you just sit there! Honestly, they will make sure you know exactly what’s going on, and what you need to do-don’t worry! 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Ha ha,  thank you, I will try not to worry! xxx

  • Hi agathac

    I am similar to Sarah in that one of my symptoms was bleeding and also like Sarah, that stopped after the second week of treatment but I did still have discharge, still do actually but your experience may be totally different. If you have been assigned a CNS you will be able to ask him/her any questions that you have. Often you ring and leave a message and they will ring you back. Good luck with your treatment and keep us updated xx

  • Thank you,  Snobird, it’s very kind of you to reply!